Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 128, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 21, 2014, 6:52 PM CDT for Texas County, Oklahoma. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2014, 6:52 PM CDT (23:52 UTC)
- Expired
- Jul 21, 2014, 8:00 PM CDT
- In force
- 68 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Texas County, OK
The radar
The Amarillo radar (KAMA), 170 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2200 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:32 PM CDT, 20 minutes earlier.
Area forecast discussion, Jul 21, 6:32 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 632 PM CDT MON JUL 21 2014 .AVIATION... 00Z TAF CYCLE CONVECTION CURRENTLY LOCATED ACROSS PORTIONS OF THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE COULD POSSIBLY AFFECT MAINLY THE GUYMON TAF SITE AND...TO A LESSER EXTENT...THE DALHART TAF SITE. WILL LEAVE OUT MENTION OF CONVECTION FROM THE DALHART TAF SITE FOR NOW BUT WILL INCLUDE A VCTS AT THE GUYMON TAF SITE WHICH MAY NEED TO BE A TEMPO GROUP PRIOR TO 02Z TUESDAY. GENERALLY VFR CONDITIONS ARE EXPECTED EXCEPT FOR POSSIBLY SOME MVFR CONDITIONS IN AND NEAR ANY CONVECTION. ALSO...STRONG AND ERRATIC WINDS MAY ACCOMPANY THE CONVECTION. OTHERWISE...SOUTH TO SOUTHEAST WINDS 10 TO 20 KNOTS WITH SOME HIGHER GUSTS BECOMING 5 TO 15 KNOTS AFTER 02Z TUESDAY. SCHNEIDER && .PREV DISCUSSION... /ISSUED 411 PM CDT MON JUL 21 2014/ DISCUSSION... FOR TONIGHT...THE COMBINATION OF STRONG DAYTIME HEATING AND ATTENDANT ATMOSPHERIC INSTABILITY...SUFFICIENT MOISTURE...AND WEAK CONVERGENCE ALONG A SFC TROF AXIS OVER ERN NM WILL LIKELY RESULT IN THE DEVELOPMENT OF ISOLD TO SCT TSTMS ACROSS WRN AND NWRN ZONES. HAVE GONE WITH AREAL QUAILFIER TERMINOLOGY USING ISOLD TO SCT VALUES FOR THIS EVENING ACROSS THIS AREA...THEN NON MENTIONABLE VALUES AFTER 06Z TONIGHT. A SIMILAR SCENARIO MAY EVOLVE LATE TUE AFTERNOON AND EVENING ACROSS PARTS OF THE WRN AND NWRN ZONES...AND HAVE DECIDED TO INSERT SLGT CHC POPS IN THAT AREA FOR TUE EVENING AT THIS TIME. WEDNESDAY THRU FRIDAY WILL CONTINUE TO FEATURE AN UPPER LEVEL RIDGE OF HIGH PRESSURE MEANDERING AROUND THE SRN HIGH PLAINS WITH ABOVE NORMAL TEMPERATURES AND GENERALLY DRY CONDITIONS. ALL MEDIUM RANGE MODELS CONTINUE TO SUGGEST THE UPPER LEVEL RIDGE OF HIGH PRESSURE WILL WANDER BACK TO THE WEST LATE THIS WEEK TO A POSITION AROUND THE FOUR CORNERS REGION AS AN UPPER LEVEL ERN US TROF DEVELOPS. THIS PATTERN CHANGE WILL PLACE THE PNHDLS IN NW FLOW ALOFT BEGINNING AS EARLY AS FRIDAY...BUT MORE LIKELY DURG THE UPCOMING WEEKEND AND CONTINUING BEYOND THIS FCST PCKG IF MODEL PROGS VERIFY. THIS WILL EVENTUALLY TRANSLATE TO COOLER TEMPERATURES AND INCREASED CHANCES FOR SHOWERS AND THUNDERSTORMS. HAVE INCORPORATED SLGT CHC POPS FOR NWRN ZONES FRIDAY NIGHT AND SUNDAY...AND SLGT CHC POP VALUES AREAWIDE FOR SATURDAY NIGHT AS WELL AS SUNDAY NIGHT AND NEXT MONDAY BASED ON THE EXPECTED PATTERN CHANGE AND REASONABLE MEDIUM RANGE MODEL AGREEMENT. ANDRADE FIRE WEATHER... NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED THRUOGH THE END OF THIS WEEK. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/08
Hazardous weather outlook, Jul 21, 4:49 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 449 PM CDT MON JUL 21 2014 OKZ001>003-TXZ001>020-221100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 449 PM CDT MON JUL 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS THE WESTERN AND NORTHWESTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS THAT DEVELOP MAY BECOME STRONG TO MARGINALLY SEVERE...WITH GUSTY WINDS OF 50 TO 60 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS MAY FORM ACROSS NORTHWEST SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES TUESDAY EVENING...FRIDAY NIGHT...AND SUNDAY. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SATURDAY NIGHT. ANY STORMS THAT DEVELOP DURING THIS TIME PERIOD SHOULD REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANDRADE
In the hours before
Special weather statement, Jul 21, 4:58 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
458 PM CDT MON JUL 21 2014
OKZ001-212245-
CIMARRON OK-
458 PM CDT MON JUL 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CIMARRON COUNTY UNTIL
545 PM CDT...
AT 455 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES NORTH OF BOISE CITY...MOVING NORTHEAST
AT 5 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN CIMARRON COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3700 10267 3700 10241 3698 10241 3684 10253
3691 10271 3693 10273 3700 10270 3700 10268
TIME...MOT...LOC 2158Z 207DEG 3KT 3696 10258
SCHNEIDERSpecial weather statement, Jul 21, 5:25 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 525 PM CDT MON JUL 21 2014 OKZ001-TXZ001-212330- CIMARRON OK-DALLAM TX- 525 PM CDT MON JUL 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN DALLAM AND WESTERN CIMARRON COUNTIES UNTIL 630 PM CDT... AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF FELT...OR 12 MILES SOUTHWEST OF BOISE CITY...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... BOISE CITY... FELT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3688 10262 3673 10237 3649 10264 3659 10283 TIME...MOT...LOC 2226Z 216DEG 9KT 3661 10267 SCHNEIDER
Special weather statement, Jul 21, 5:27 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
527 PM CDT MON JUL 21 2014
OKZ002-212330-
TEXAS OK-
527 PM CDT MON JUL 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TEXAS COUNTY UNTIL 630 PM
CDT...
AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF OPTIMA...OR 9 MILES EAST OF
GUYMON...MOVING NORTHEAST AT 5 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
TYRONE... OPTIMA... HOOKER...
BAKER... ADAMS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3698 10095 3674 10103 3656 10128 3667 10146
3700 10132
TIME...MOT...LOC 2227Z 222DEG 5KT 3666 10131
SCHNEIDERLocal storm report, Jul 21, 6:22 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
622 PM CDT MON JUL 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HAIL OPTIMA 36.76N 101.35W
07/21/2014 E1.50 INCH TEXAS OK PUBLIC
&&
EVENT NUMBER AMA1400615
KBSpecial weather statement, Jul 21, 6:45 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
645 PM CDT MON JUL 21 2014
OKZ002-220030-
TEXAS OK-
645 PM CDT MON JUL 21 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TEXAS COUNTY UNTIL 730
PM CDT...
AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTH OF HOUGH...OR 15 MILES SOUTHEAST OF
WILBURTON...MOVING NORTHEAST AT 5 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
HOUGH...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3698 10132 3679 10157 3690 10175 3700 10167
3700 10136
TIME...MOT...LOC 2345Z 218DEG 5KT 3691 10159
SCHNEIDERThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:58 PM CDT | Special Weather Statement | AMA | Cimarron | 47 min |
| Jul 21, 5:25 PM CDT | Special Weather Statement | AMA | Cimarron | 65 min |
| Jul 21, 5:27 PM CDT | Special Weather Statement | AMA | Texas | 63 min |
| Jul 21, 5:56 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 64 min |
| Jul 21, 6:36 PM CDT | Areal Flood Advisory | AMA | Texas | 3 hr |
| Jul 21, 6:37 PM CDT | Areal Flood Advisory | AMA | Cimarron | 3 hr |
| Jul 21, 6:45 PM CDT | Special Weather Statement | AMA | Texas | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.